MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A patient underwent ivtm therapy for fever management.The solex 7 catheter (lot # unknown) was smoothly inserted into the patient's right internal jugular vein in a single insertion attempt.There was no arterial catheter placed for medical reasons.Shortly after starting the treatment, the customer noticed a decrease in the saline bag, except for the 200-250 ml circulating in the tubing.The customer noticed this issue before the thermogard system display an "air trap" alarm.The customer observed saline on the patient's bed, and there was no blood tinge in the suk tubing.The customer suspected that the issue was related to the suk luers, so, they replaced the start-up kit (suk) (lot # unknown) along with the saline bag.However, the problem was not resolved, and saline started to decrease again in the saline bag.The customer contacted zoll tech line support and reported experiencing a potential defect in the catheter lumen, causing a saline leak.The customer did not suspect any saline infusion into the patient's bloodstream but was concerned about a potential issue with the catheter.The zoll clinical field personnel advised the customer to replace the catheter at the physician's discretion.The catheter was replaced, and the treatment was continued and completed using the same thermogard console.The customer did not report any suspected patient injury.
 
Additional Manufacturer Narrative
The reported complaint of "a potential defect in the catheter lumen, causing saline leakage" was confirmed during functional testing of the returned solex 7 catheter (lot # 171267).A leak was observed from the "in" lumen tubing during the functional pressure leak test.The root cause of the reported complaint was a small sharp cut, located 1.5 cm away from the distal end of the "in" luer port.The cause for the sharp cut could not be conclusively determined; however, using sharp tools such as a scalpel may have accidentally cut the lumen.During visual inspection, dried blood residue was observed in the serpentine balloon and inside the luered tubings.No other issues or apparent physical damage were found.During functional testing, all infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device to perform the pressure leak test.Upon pressurizing the catheter, a leak from the "in" lumen tubing was observed, at 1.5 cm away from the distal end of the "in" luer port, confirming the reported complaint.The "in" lumen tubing was inspected under the microscope, and a very small sharp cut was observed on the tubing.There was no leakage from the serpentine balloon.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints for solex 7 catheter with lot number 171267.
 
Event or Problem Description
A patient underwent ivtm therapy for fever management.The solex 7 catheter (lot # 171267) was smoothly inserted into the patient's right internal jugular vein in a single insertion attempt.There was no arterial catheter placed for medical reasons.Shortly after starting the treatment, the customer observed a decrease in the saline bag, except for the 200-250 ml circulating in the tubing.The customer noticed this issue before the thermogard system generated an "air trap" alarm.There was no blood tinge in the tubing.The customer observed saline was leaking at the union of the catheter and suk orange luers.There was saline on the patient's bed.The customer replaced the start-up kit (suk) along with the saline bag.However, the problem was not resolved, and the saline level decreased again.The customer contacted zoll tech line support and reported experiencing a potential defect in the catheter lumen, causing saline leakage.The customer did not suspect any saline infusion into the patient's bloodstream but was concerned about a potential issue with the catheter.The zoll clinical field personnel advised the customer to replace the catheter at the physician's discretion.The catheter was replaced, and the treatment was continued and completed using the same thermogard console.The customer did not report any suspected patient injury.

Brand Name
ZOLL IVTM SOLEX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key16607918
Report Number3010617000-2023-00300
Device Sequence Number4854881
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number171267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown